Jump to content
Sign in to follow this  
zon

Is Pssd Real? (Post Ssri Sexual Dysfunction)

Recommended Posts

I couldn't find any general SSRI forum so I guess this will be the right place to post this, also for some reason a search of these forums for "PSSD" returns 0 results which I found quite surprising, and might actually be a sign that it is not a serious risk but I'd like to bring it up here and ask about other peoples experiences/knowledge on the subject as I was unable to find much in the way of reliable information on the subject.

 

PSSD is Post-SSRI Sexual Dysfunction, basically sexual dysfunction that continues for months or years even after you stop taking the medication.

 

I know there are a lot of side effects that come with SSRIs and other anti depressants, especially in the first month, although I did not know of any that could remain permanent even after stopping the treatment, and especially for me as a very sexually active young person I have to say this scares the hell out of me!

 

So has anyone any experience or knowledge about PSSD? How common is it? How long does it last?

 

Does anyone have any suggestions to avoid it?

 

I am currently experiencing a small amount of sexual numbness (currently in my 2nd week of 25-40mg Sertraline (Zoloft). So far this amount is fine, in fact even has its benefits but I am keeping a very close eye on it and am thinking to low the amount or stop taking completely if this numbness increases to a point I am not willing to live with. If anyone has any suggestions for me they would be greatly appreciated.

 

So far the most reliable and thorough information I found on the topic was this pdf article published in 2008:

http://benthamopen.com/ABSTRACT/TOPSYJ-1-42

Share this post


Link to post
Share on other sites

For me the dysfunction passed after I got off of SSRIs.  But while on them, forget it.  They destroy sexual feeling.  They also make you put on weight.

 

If you can live with those side effects, they may ease your depression a bit and improve your mental functioning and focus.  But what a price.

Share this post


Link to post
Share on other sites

For me the dysfunction passed after I got off of SSRIs.  But while on them, forget it.  They destroy sexual feeling.  They also make you put on weight.

 

If you can live with those side effects, they may ease your depression a bit and improve your mental functioning and focus.  But what a price.

What SSRI and dosage were you at? I've heard a few times that the sexual side effects are dose related so I am hoping for me it will be fine at my low dosages.

Share this post


Link to post
Share on other sites

 

For me the dysfunction passed after I got off of SSRIs.  But while on them, forget it.  They destroy sexual feeling.  They also make you put on weight.

 

If you can live with those side effects, they may ease your depression a bit and improve your mental functioning and focus.  But what a price.

What SSRI and dosage were you at? I've heard a few times that the sexual side effects are dose related so I am hoping for me it will be fine at my low dosages.

 

I was at 100 mg of Zoloft.  Lesser dosage of course may bring lesser side effects.  But it may also not be as helpful.

 

I fear that sooner or later I will have to go back on Zoloft because my brain is not in good shape now.  I really really want to make it without medication, but it might be impossible for me.

Share this post


Link to post
Share on other sites

Yes it is most definitely real. There's over 3700+ people registered on a yahoo PSSD group! People of all ages are affected and it is permanent damages. I was left permanently like this from 21, I have wrote a warning blog about it because the doctors will not inform you. You can read my testimony with other helpful references here http://pssdblog.blogspot.co.uk . I wish this never had to happen to me

check other youtube videos and rxisk.org for articles like "buried alive"

 

Share this post


Link to post
Share on other sites
On January 27, 2016 at 6:15 AM, zon said:

I couldn't find any general SSRI forum so I guess this will be the right place to post this, also for some reason a search of these forums for "PSSD" returns 0 results which I found quite surprising, and might actually be a sign that it is not a serious risk but I'd like to bring it up here and ask about other peoples experiences/knowledge on the subject as I was unable to find much in the way of reliable information on the subject.

 

PSSD is Post-SSRI Sexual Dysfunction, basically sexual dysfunction that continues for months or years even after you stop taking the medication.

 

I know there are a lot of side effects that come with SSRIs and other anti depressants, especially in the first month, although I did not know of any that could remain permanent even after stopping the treatment, and especially for me as a very sexually active young person I have to say this scares the hell out of me!

 

So has anyone any experience or knowledge about PSSD? How common is it? How long does it last?

 

Does anyone have any suggestions to avoid it?

 

I am currently experiencing a small amount of sexual numbness (currently in my 2nd week of 25-40mg Sertraline (Zoloft). So far this amount is fine, in fact even has its benefits but I am keeping a very close eye on it and am thinking to low the amount or stop taking completely if this numbness increases to a point I am not willing to live with. If anyone has any suggestions for me they would be greatly appreciated.

 

So far the most reliable and thorough information I found on the topic was this pdf article published in 2008:

http://benthamopen.com/ABSTRACT/TOPSYJ-1-42

I think that PSSD is real.  It may not always be permanent but in some people it quite likely is.  My experience, SNRI for years, Cymbalta up to 90 mg. Sex was barely ok with medical intervention.  I had delayed orgasms and it usually required additional help to come after intercourse.  Finally I quit Cymbalta for a year.  My orgasms were by now weak and only one twitch but they still gave me some satisfaction.  After a year of being off it, I had to go back on Cymbalta. At the initial does of 30 mg for one week I was having sexual dysfunction worse than ever.  I moved to 60 mg as per instructions after the first week and I never orgasmed again, even back at 30 mg.  I was given additional Wellbutrin 300 mg and it made my libido rise but not my penis.  Hours of actual wife or self stimulation was no help,  I could not get off.  By now I am using penis injections for erections. They are awesome and give the best wood in years!! My wife is happy, I am not so much.  After intercourse it is a ritual to try by hand.  Most times all that happens is something weird and embarrassing to describe.  I get twitching in my legs and toes intense sensation but no orgasm.  After a point my organ is so extremely sensitive we have to quit.  I am ready the next day to try it again as my libido is doing fine.  Nothing really changes and I never orgasm or ejaculate.  

My next experiment was to see how long I would be off cymbalta before I could orgasm. The answer is about 1 week with no Cymbalta but still taking the Wellbutrin. Within one week off Cymbalta I have the original sadness I was taking the drug for.  

I feel good taking Cymbalta other than the sexual side effects.    

Share this post


Link to post
Share on other sites

Hi everyone, my english is not so good,  so try to understand me, please :Coopwink:

PSSD is real? Absolutely yes. I was on Paxil 12,5 mg for two and a half years, it was the last medicine that I took. Before Paxil, I was being treated with other drugs like Escitalopram, and some of them really helped me in that time with an episode of OCD. During my treatment with Paxil, I had some sexual dysfunctions at the beginning, maybe two weeks after the first pill, such us weak erections and anorgasmia but then my body got used to the Paxil, so my sexual problems disappeared, except for weak erections that were not big deal.

When I stopped Paxil three years ago, a waterfall of problems hit me, but some of them called my attention. I noticed a chicken anesthesia after an orgasm which was completely dumb, zero sensations, and a terrible premature ejaculation. Everything starts only 48 hours after I stopped the pills! Two weeks later, I partially recovered from my chicken dumbness. My erections started being similar (not 100%) than my normal level before Paxil. A year after, my premature ejaculations were solved, but the issue that I still carry on (after three years), is a partial chicken numbness and the intensive of my orgasm reaches around 50% that it used to be before Paxil. Through the months, I realized some changes and little by little it seems to go back to my normal condition, but I think It will take a long time to resolve completely, and I don´t know if that will happen some day.

So, in my case, I have no doubt about PSSD condition... it´s so real!! And I´m lucky (thanks God) of having a chicken yet.

Take care of antidepressants, and take care of docs... they don´t care your speech. They think that it´s all in your mind. But trust me... Those are bulls.... If you don´t have other options or if you REALLY depend on pills to rescue your life, then go on. But if you FEEL inside you that there are other options to treat your condition, please... run away from pills. I know, PSSD is quite rare, but it´s over there and It could catch you.          

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...